Texas, 2006

Flash Flood in Texas, July 26, 2006

July 26, 2006 · NWS CRP · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 26, 3:07 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 26, 3:07 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
407 AM CDT WED JUL 26 2006

.SHORT TERM (TODAY THROUGH THURSDAY)...CONCUR WITH THE NAM/GFS THAT THE
UPPER SYSTEM WL MOVE STEADILY TOWARD THE NORTH AND AWAY FROM THE
REGION THIS AFTN...FOLLOWED BY WEAK SUBSIDENT MOTION OVR THE ERN
CWFA. THE FIRST 6 HOURS OF THE 00Z WRF-NAM RUN DEPICTED THE SFC
TROUGH/TROPICAL WAVE BETTER THAN THE GFS. THE WRF-NMM PROGS
SUGGEST STG SFC CONVERGENCE ALG THE NORTH GENERALLY NORTH OF
CRP...UNTIL SOMETIME BETWEEN 12-18Z WED. GIVEN THE AMBIENT
ENVIRONMENT/UPPER AND SURFACE FORCING...EXPECT HEAVY RAINFALL TO
OCCUR OVR AT LEAST THE EXTREME NERN CWFA. OWING TO THE SFC
MESOSCALE FEATURE...TRAINING ECHOES ARE ANTICIPATED OVR EXTREME
NERN CWFA AND THUS EXTENTED THE FFA TO INCLUDE REFUGIO/ARANSAS.
CONDITIONS EXPECTED TO IMPROVE TNGT/THU...YET LINGERING
MSTR/INSTABILITY/GENERAL WEAKNESS IN THE UPPER HEIGHTS...WL
CONTRIBUTE TO ISOLD/SCT CONVECTION. AGAIN EXPECT MAX TEMPS TDA TO
REMAIN MAINLY IN THE 80S OVR THE EXTREME EAST... OWING TO LIMITED
INSOLATION.

&&

.MARINE/AVIATION...EVEN AFTER THE TROPICAL WAVE MOVES AWAY/
DISSIPATES...THE SYNOPTIC PATTERN WL BE CHARACTERIZED BY SIGNIFICANT
SFC HIGH PRESSURE OVR THE ERN GULF OF MEXICO AND LOW PRESSURE OVER
WRN TX...RESULTING IN AROUND 20KT SUSTAINED SFC WIND OVR THE COASTAL
WATERS. WL MAINTAIN SCA CONDITIONS THROUGH EARLY THURSDAY OVR THE
COASTAL WATERS BOTH IN TERMS OF SEAS AND WIND.  THIS IS GENERALLY
CONSISTENT WITH THE WAVEWATCH SOLN FOR SEA HEIGHTS. BY
FRIDAY NIGHT...THE PRESSURE GRADIENT WILL BEGIN TO WEAKEN WITH
GENERALLY LIGHT TO OCCASIONALLY MODERATE ONSHORE FLOW EXPECTED
INTO THE BEGINNING OF THE WEEK.EXPECT MVFR CEILINGS TO PERSIST
THROUGH MUCH OF THE PERIOD OVER THE COASTAL BEND/VICTORIA
CROSSROADS. IFR CEILINGS/VISIBILITIES ARE ANTICIPATED NEAR
CONVECTION.

&&

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...MODELS IN DECENT
AGREEMENT WITH BRINGING SIGNIFICANTLY DRIER AIR INTO THE AREA
THURSDAY NIGHT AS TROPICAL MOISTURE GETS SHUNTED OFF TO THE
NORTHEAST. AT THE SAME TIME...UPPER RIDGE STARTS TO BUILD IN BUT
ENOUGH OF A WEAKNESS SHOULD ALLOW AT LEAST SOME SEABREEZE ACTIVITY
TO DEVELOP ON FRIDAY AND SATURDAY BUT 20 POPS LOOKS TO BE THE
EXTENT OVER THE ERN HALF OF THE CWA. STILL LOOKING AT A FAIRLY
TIGHT PRESSURE GRADIENT INTO FRIDAY...BUT SHOULD BEGIN TO WEAKEN
FRIDAY NIGHT WITH A CORRESPONDING DECREASE IN WINDS. RIDGE LOOKS
TO BEGIN TO BUILD IN A BIT STRONGER BY SUNDAY...SO WILL HAVE JUST
LOW END POPS OVER NE ZONES WITH THEN LITTLE CHANCE IN THE WAY OF
RAINFALL FOR THE REMAINDER OF THE PERIOD. LITTLE CHANGE IN
PREVIOUS TEMP FORECAST FROM PREVIOUS PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  77  90  77  94  /  50  30  20  10  20
VICTORIA          86  75  90  75  93  /  70  30  30  10  20
LAREDO            98  79 101  80 103  /  20  30  10  10  10
ALICE             90  76  93  76  97  /  30  30  20  10  20
ROCKPORT          85  80  88  81  93  /  60  30  30  20  20
COTULLA           94  76  97  75 100  /  20  30  10  10  10
KINGSVILLE        89  76  92  76  96  /  40  30  20  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL NOON WEDNESDAY FOR THE FOLLOWING ZONES:
     ARANSAS...CALHOUN...REFUGIO...AND VICTORIA.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60
     NM.

&&

WC/87...SHORT-TERM
MW/98...LONG-TERM
Hazardous weather outlook, Jul 26, 4:21 AM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CDT WED JUL 26 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
521 AM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL
WATERS TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT UNTIL
NOON TODAY FOR THE COUNTIES OF CALHOUN...VICTORIA...REFUGIO...AND
ARANSAS. SCATTERED TO NUMEROUS AND THUNDERSTORMS ARE EXPECTED OVER
THE VICTORIA CROSSROADS REGION THIS MORNING. ADDITIONAL ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DRIER AIR WILL BEGIN TO MOVE INTO THE AREA ON THURSDAY AS A TROPICAL
DISTURBANCE MOVES TO THE NORTHEAST. AS A RESULT...JUST A SLIGHT
CHANCE OF THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG THE COAST
ASSOCIATED WITH THE SEABREEZE. NO SEVERE WEATHER IS EXPECTED.
AN UPPER LEVEL RIDGE WILL BEGIN TO MOVE INTO THE AREA AND
WILL FURTHER DECREASE THE CHANCE OF THUNDERSTORMS FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION TODAY.

87/98

The radar

The Corpus Christi radar (KCRP), 114 km away, was scanning. The volume nearest the first event began at 11:28 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Calhoun

When
July 26, 5:30 AM CST to 9:00 AM CST
Where
Calhoun County, Port O Conner
Reported by
LAW ENFORCEMENT
Coordinates
28.439, -96.615 (the zone’s center; the record gives no point)

Between 4 and 7 inches of rain fell across extreme east and southeast Calhoun County during the early morning hours of the 26th. 6.90 inches of rain was recorded at Port O'Connor. This led to flooding of several roads, including Hwy 238 and Reomerville Rd. as well as a portion of Hwy 185 in Port O'Connor.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527368.